Yes, Humira can cause Lupus too. So, my rheumy already had me on meds for Lupus by the time I started on Humira. Its one of those double edge sword things I guess. But, the flip side is I cannot be without the Humira.
Since you are new to Remicade infusions let me pass along a few pointers for you to consider. Take a book, or something to entertain yourself with. You might consider taking a snack if you are a snack type person because you will be at the facility awhile. I went to the hopsital for my infusions, they fed me breakfast and ordered lunch for me. I had to be there by 7:00am and I was usually done by 2 or 3. It was an all day affair since the hospital was 30 miles away. I had to get there early because I had to register each time I went, big pain in the butt when they were busy too. I would also suggest that you get a mask and wear it especially if you catch things easy. If you are going to be around other people you never know who may be sick.
I am sure you have read up on Remicade and as all biologics go there is a possibility of your immune system being lowered somewhat. But, that does not mean Remicade will do it with you. The weird thing for me was while on Remicade, I never got sick, even my horrible sinus infections went away. I did not have an increase in infections at all, just the opposite. I also took good care of myself and I did avoid being out in crowds especially during the flu season here. If I walked into a drs office and they were crowded I explained the drugs I was on and asked to either be put in a room by myself or I went outside and waited and told them to come get me when it was my turn.
I had a severe reaction to Remicade on my third infusion which is typical for one. What happened was when the nurse went to increase the rate of the IV drip I had the reaction. I became very short of breath and had chest and arm pain. I had been laying in a bed which you should not ever do we learned that, lol. Always be sitting in a recliner but not flat, makes your BP drop too alot of times. The chest and arm pain was not fun, I will be honest. They stopped the infusion immediately, my dr was doing scopes next door so the nurse went and got him. He had them give me 50mg of IV Benadryl and 25mg of Soluable Medrol. We waited nearly two hours for everything to resolve and then resumed the infusion at a slow rate. I did just fine. From then on I received pre-meds in my IV before ever starting the infusion. I never had another reaction. Alot of drs have their patients take an antihistamine an hour or so before the infusion to help ward off any potential reaction.
Reactions can come in many forms with Remicade. A man was having an infusion one morning and had a sudden onset of severe back pain and this grown man started crying the pain was so bad. Some folks get joint pain, some get rashes and of course you know mine. I am not telling you any of this to scare you. I am telling you this so if anything unusual happens to you tell your infusion nurse immediately. Like I said, once I started getting pre-meds I did fine. Now after the infusion I was always sleepy and slept thru it because of the Benadryl. I usually felt like I had the mild flu for a couple of days after each infusion. I usually spent those days in bed. After that I was back up and going. I know people that did the infusions and went right to work afterwards. When I went back on it for the fistula I had other things happen and we finally put it together. I also developed antibodies to it. When I first started doing it, it was still pretty new and not a lot was known about side effects and such. I had two knee surgeries while on it and it did affect the healing process pretty bad, but it was an unknown thing for us at the time. Would I recommend it to anyone with crohns or RA, you bet I would. It can help many people get their life back. It's like any drug we take it's all trial and error, it may not work for some.
It is a drug given based on your weight also. Once they get the IV started the nurse will take your BP and temp every 30 minutes. They always start the IV drip out slow, then over time they increase the rate of the flow. They will constantly monitor your BP & temp during the infusion.
Its really no big deal, just time consuming. Just have something handy to do and take something to drink and something to snack on. In the event you have a fever or any kind of an inefction you will not be allowed to have the infusion because it could make it worse. I feel you will do just fine. I hope it get's your RA under control. But there are other meds available if this one does not work out. Good luck.
<FONT>crohns disease dx 2002 & small bowel resection, still looking for remission whatever that is, chronic pain 22 yrs, added ulcerative colitis 6-05 to the mix, high blood pressure 28 yrs, aortic heart valve insuffiency, depression, osteoarthritis, osteoporosis lumbar spine, scoliosis lumbar spine, peripheral neuropathy hands & feet, COPD & on oxygen therapy, lupus & psoriasis and psoratic arthritis. Several other health issues just not enough room to list it all. Too many surgeries to list and too many medications to list. Currently on 17 different daily medications. Intrathecal pain pump implanted June 05.